Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Derek1987

Beta blocker only slows heart down when I do nothing

Recommended Posts

So before the beta blocker, as soon as I stood up my heart rate would jump up instantly. Now I guess it slowed the process down by 10 minutes. Maybe less I haven't tested it that way. But if I'm up for 45 mins or so, my heart rate and blood pressure are through the roof like I'm not even taking it. I got hot and felt like passing out was possible. I'm taking carvedilol 3.125 mg. If I'm laying down my heart rate is high 50s low 60s. Standing up its in the 90s. So I'm like great this is working. Yet my pressure is still mostly high. But if I do an activity on my feet it's back to the same ole problem. 130s/40s/50s. When I took my blood pressure after washing the dishes just now it seems like my heart beat is irregular. A heart picture shows on the screen for every beat. It was going 1000mph then stop and beat slow a couple of times. Back to 1000mph and do it again. I don't know I'm pretty discouraged. We plan on moving soon. I don't know how I'm gonna do it. 

The clinic in Nashville everyone keeps mentioning is probably what I'm gonna have to do. I can't keep living like this. I have too much to do. 

Share this post


Link to post
Share on other sites

Hi @Derek1987 - when I started Carvelidol I had to keep increasing the dosage to get my HR under control. To address the high BP we added Diltiazem which regulates BP by dilating the blood vessels. Those two together have been very helpful for me and mt sisters as well, who have the same type of POTS as me. 

Share this post


Link to post
Share on other sites

45 minutes seems like a long time to be up. I find that more the 30 minutes gets me in a place where I have to lie down. Even sitting for a long time will bring it on quicker. I had a therapist appointment yesterday and I was sitting for an hour and there in the car there and when I got up to leave, I was like, whoa. Dizzy, brain fog, unsteady. I take metoprolol for HBP, at night. That usually calms my heart down. The other thing is the unpredictability. I was having a good couple days before yesterday and then boom and my GI symptoms are going full blast too. 

Share this post


Link to post
Share on other sites

This also happened to me on the Beta Blocker.  If the dose was  too low I would get a ton of rebound tachycardia when it started to wear off, or just get exertional tachycardia, and I also got WAY more palpitations.  On the higher doses, my BP was too low and I was dizzy all the time.  The Cardiologists were frustrating at best and never seemed to be able to figure anything out.  They keep trying different beta blockers.  Would love to have a better answer for you.  My suspicion is that you are like I am and are extremely sensitive to the meds- too low and it does not control your exertional heart rate and too high you feel like poop anyway.

Share this post


Link to post
Share on other sites

I just switched to carvedilol from bystolic to help control my hypertension.  Bystolic was absolutely awesome at controlling HR, 50-60 sitting and typically 80s after being upright.  Unfortunately it did nothing for HTN.  I have only been on the carvedilol 6.25mg for about 3 days and it helps BP somewhat but like you isn’t doing too much for HR, yet.  My cardiologist suggested waiting about 2 weeks for it to reach full effect before upping the dose or switching to ER form or trying something different.  The lower BP does allow me to drink more fluids which when on bystolic always lowered HR but that mechanism doesn’t seem to be working as well now.  I am toying with suggesting adding ivabradine but who knows what will work?  Juggle, juggle, toil and trouble! 

Share this post


Link to post
Share on other sites
8 hours ago, Pistol said:

Hi @Derek1987 - when I started Carvelidol I had to keep increasing the dosage to get my HR under control. To address the high BP we added Diltiazem which regulates BP by dilating the blood vessels. Those two together have been very helpful for me and mt sisters as well, who have the same type of POTS as me. 

Could the diltiazem possibly increase chances for fainting? When I drank a glass of wine at Olive garden, I blacked out right as I was finished eating. Another time I took a cayenne pepper pill and maybe an hour or so later I was in the ambulance. I didn't black out though. My body was trying to faint. Then I ate some peppers a couple months later and felt it coming on. Which I think these things dilate blood vessels. Correct me if I'm wrong.

Share this post


Link to post
Share on other sites
21 minutes ago, Derek1987 said:

Could the diltiazem possibly increase chances for fainting? When I drank a glass of wine at Olive garden, I blacked out right as I was finished eating. Another time I took a cayenne pepper pill and maybe an hour or so later I was in the ambulance. I didn't black out though. My body was trying to faint. Then I ate some peppers a couple months later and felt it coming on. Which I think these things dilate blood vessels. Correct me if I'm wrong.

Alcohol is a no no with POTS, at least that's what I've read. Does other food affect you? I know mast cell activation disorders can cause POTS and food factors in big time. 

Share this post


Link to post
Share on other sites
1 hour ago, JimL said:

Alcohol is a no no with POTS, at least that's what I've read. Does other food affect you? I know mast cell activation disorders can cause POTS and food factors in big time. 

So far it seems like only alcohol and spicy food has given me problems as far as causing fainting issues(other than being up too long). I feel like crap everyday so I'm not sure if food is a cause. I basically feel the same every day. Adrenaline surges throughout the day/night. Blood pressure all over the place. Feel like throwing up a lot but haven't actually thrown up. Hands tingle when I'm up for any period of time. Upon many other issues. A miserable existence lol. 

Share this post


Link to post
Share on other sites

Hey @Derek1987 - if you have problems with vasodilation then yes - dilators are not for you. Exactly that would be the reason to see an autonomic specialist ( like i.e. Vanderbilt ) - to pinpoint the mechanism that your ANS is malfunctioning. The mechanisms for POTS are very different, therefore the treatment also is quite individual. In my case finding out that I had hyperadrenergic POTS narrowed down the med options - as well as it explained a lot of my symptoms. But I had to go to a specialist to find these answers. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...